MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE
Catalog Number H7877001028471
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference # (b)(4).
 
Event or Problem Description
When opening the sterile packaging of a talon probe for an rfa procedure, it was noted one of the tines was detached.The device was set aside and a new of the same was used to complete the procedure.It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a talon probe.A visual review of the device noted that the device appears used.The customer cut of the cable section of the device.After cleaning, the tines were deployed, and a fracture was observed on the tines.Upon investigation and opening the device, the tine fracture issue was confirmed as the tine was inside the array.There was also window damage where the broken tine would come out.The root cause is the array tip got caught inside the window during deployment which caused it get trapped inside and break the tip off.This also causes the bent twisting observed during sample evaluation.The likely root cause is manufacturing/assembly of the device.This lot was manufactured in angiodynamics' manchester, ga.Facility on 25 sep.2017.Since then, the production line has been moved to the glens falls, ny facility.The procedure has been updated to provide better instructions and pictures on where the flutes can be in comparison to the windows.A fixture is in development to help align the trocar tip crimping process to prevent bending of the windows.After the probes are built they go through deployment testing and visual inspection of the windows.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instruction for use, which is supplied to the user with this catalog number, contains the following statements: "do not attach anything (i.E., clamps, etc.) to the device.This may damage the insulation, which could contribute to patient injury.Do not twist or exert high forces on the device while it is deployed in the tissue.This may cause the needles to break and remain in the tissue.Do not remove the device without ensuring that the needles are fully retracted within the trocar.This may cause the needles to break and remain in the tissue.Do not bend or kink the trocar or the needles.This may cause damage and result in a non-functional device.If retraction of the device becomes difficult, do not exert additional force.Infuse a small amount of saline solution and gently work the needles loose by alternating between a slightly retracted and a deployed position (while holding the main body with one hand and the trocar (at the point of insertion) with the other hand).The saline solution will generally soften the ablated tissue surrounding the electrodes.Once the ablated tissue softens, the arrays can be worked loose from the tissue and fully retracted.Reprocessing may compromise the integrity of the device and / or lead to device failure.Inspect the device for any damage.Do not use a device that has been damaged.Fully retract the device needles by moving the slide on the handle backward (towards the cable connector) until it stops.Deploy the device needles by moving the slide forward (towards the trocar) on the handle to the desired deployment size.If having difficulty retracting array: consider infusing saline and working shaft back and forth to loosen ablated tissue.Also, cleaning the array by wiping off the tissue with a coarse sponge or gauze in between ablations can help prevent difficulty in retraction.Do not use sharp objects to clean the needles as this can damage them and make the device not function properly." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
STARBURST¿ TALON ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8575009
Report Number1317056-2019-00064
Device Sequence Number19378691
Product Code GEI
UDI-Device IdentifierH7877001028471
UDI-PublicH7877001028471
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberH7877001028471
Device Lot Number5236985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1